MAUDE Adverse Event Report: ZIMMER BIOMET, INC. KINECTIV; PROSTHESIS, HIP

ZIMMER BIOMET, INC. KINECTIV; PROSTHESIS, HIP
Catalog Number 00771300900
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat: 00784802301, lot: 64746066, modular neck g1, cat: 00877504002, lot: 3084128, bioloxâ® delta, ceramic femoral head, cat: 010000864, lot: 6687390, g7 neutral e1 liner, cat: 110010245, lot: 65459718, g7 osseoti 4 hole shell.G2: foreign ¿ japan.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was not approved for return.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately two years post-implantation, the patient underwent a hip revision due to infection.All components were revised and peeling of the porous coating was noticed on the removed stem.No pieces of the coating remained in the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6.H6: proposed code: mechanical (g04) ¿ stem.Visual examination of the provided pictures identified the explanted stem and the delaminated porous coating is seen in several fragments which has delaminated from the stem body.No product was returned; further visual and dimensional evaluations could not be performed.No pictures of the taper were provided.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified devices caused any patient infection.Complaint of coating delaminated can be confirmed, however unable to confirm complaint of infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
KINECTIV
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21558447
Report Number0001822565-2025-00554
Device Sequence Number4430382
Product Code LPH
UDI-Device Identifier00889024132627
UDI-Public(01)00889024132627(17)321113(10)65611929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182678
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00771300900
Device Lot Number65611929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown